Abilify and Insomnia


Stupid abilify.  It has a crazy side effect of giving you very vivid and very real dreams, and in particular, nightmares.  Last night was a doozy.  It was the worst night’s sleep I’ve had since starting ability.  Between 10:30 and 4:30 AM I woke at most every 30 minutes and at the worst only a few minutes before waking again.  Then between 4:30 and 6:30 when I finally got out of bed, I had horrible dreams.  Everyone kept denying me my needs, hating me without cause and in general making my “life” miserable.  By the time I found someone who would make things better, I awoke, only to find myself crying uncontrollably and quite upset.

How a pill can do this is just beyond my comprehension.  I had to call husband, who was on his way to work and his voice brought me back to my reality and I began to calm down.  By 7:30 I was feeling better, though I still feel pretty emotional.  I’m not sure if the dreams will lessen in time, but they seem to be getting worse.  I had a terribly busy couple of days Monday and Tuesday, so maybe that’s what triggered this dream.  I’ll have to discuss it with my psychiatrist.  I wonder about getting something to help me sleep, but I’m not sure anyone will prescribe anything.

I spent most of Monday completing my application for disability.  I spoke with a lawyer and he says there’s not a problem collecting unemployment while waiting for a verdict on DI.  The rest of the day I spent compiling all the necessary paperwork to submit to the lawyer.  I’ve got it all packaged up now, but need to fed ex it to him.  Don’t know if I’ll get that done today.  But I think I will try this afternoon.

On Tuesday I spent the morning compiling all the documents necessary for me to fax to the Keep Your Home people.  It takes a while to gather all your bank statements, all your pay stubs, mortgage statements, etc.  Luckily I have a printer at home that works.  But, unfortunately I don’t have a fax.  I can scan everything, but each page comes up as it’s own document and I’m not sure I can combine them.  It’s another thing I think I will be up to this afternoon and can be done at the same mailbox place.

Tuesday afternoon I spent getting Mom’s paperwork straightened out.  The death certificate has not be corrected.  I’m waiting to receive another copy, but I got a phone call from the hospital where R had been treated and they still cannot get paid by medicare because Social Security shows the date of death as 12/21 instead of 12/31.  Medicare won’t pay any of the bill and it’s in excess of $100,000, so of course the hospital is eager to receive payment.

Then I called the VA.  They explained quite explicitly that they will not pay Mom’s survivor’s benefits until Social Security has the correct date of death.  Come on people, it’s an effing TYPO.  GEEZ.

I had to then call the assisted living apartments to find out what sort of problems Mom is going to run into about the death certificate and no money coming from the VA.  They said they will work with her as long as she can pay the rent.  Luckily she has about $13,000 to live off, plus her income of $1,300 she gets from Social Security.  So she will be able to move and stay there while the feds work out who is responsible to fix the death certificate.

Today I don’t plan on doing much.  I will call the hospital and ask them if they could provide proof of the date and time of death to submit to Social Security and the VA.  I am not hopeful, but I am determined.

Red tape and stupid people.  That’s what I’m dealing with here and we all know how frustrating that can be.

6 thoughts on “Abilify and Insomnia

    1. I’ve got an appointment with my psychiatrist Monday to see about getting off Abilify and find something else. Of course, I’ve slept much better the last few nights, with no nasty dreams.

  1. I hope by now maybe some things have been sorted out… ‘red tape’ and ‘typos’ are so mind boggling. What ever happened to common sense? I guess not in the government offices. Bad dreams/nightmares I remember so vividly. For so many years I suffered from them. And you’re right being so groggy it is hard to wake up and be in ‘reality’… I can remember just tugging at my husband in a stupor and saying wake me up….wake me up… I hope they find something that helps without the side effects for you… Diane

    1. My doc has lowered my dose and we’ll see how that goes.

      Luckily, the day before Mom moved into her place we received a corrected death certificate, so everything has fallen into place. Whew.

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s